Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 33, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 24, 2007, 8:34 PM CST for Lamar County, Marion County, Alabama. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2007, 8:34 PM CST (02:34 UTC)
- Expired
- Feb 24, 2007, 9:15 PM CST
- In force
- 41 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Lamar County, AL, Marion County, AL
The radar
The Columbus AFB radar (KGWX), 45 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 9:08 PM CST | TSTM WND DMG | 3 W Hackleburg, AL | TREE BLOWN DOWN ON A HOUSE WEST OF HACKLEBURG. |
| Feb 24, 9:10 PM CST | TSTM WND DMG | Hamilton, AL | A DEAD TREE WAS BLOWN INTO A PASSING CARS WINDOW. LOCATED ON MILITARY STREET AND COUNTY HIGHWAY 42. NO INJURIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:52 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 250235
SVRBMX
ALC075-093-250315-
/O.NEW.KBMX.SV.W.0033.070225T0234Z-070225T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
834 PM CST SAT FEB 24 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTHWEST ALABAMA
THIS INCLUDES THE CITY OF HAMILTON
NORTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA
* UNTIL 915 PM CST
* AT 834 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 22 MILES WEST OF BEXAR TO 19 MILES SOUTHWEST OF BEXAR TO 20
MILES WEST OF SULLIGENT...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF AMORY TO AMORY...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SULLIGENT AND BEXAR BY 855 PM CST
HAMILTON BY 905 PM CST
GUIN BY 910 PM CST
HACKLEBURG BY 915 PM CST
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3432 8817 3432 8808 3432 8807 3432 8777
3425 8771 3423 8774 3404 8773 3378 8824
3396 8822
$$
JONES/901 follow-up statement
000
WWUS54 KBMX 250254
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
854 PM CST SAT FEB 24 2007
ALC075-093-250315-
/O.CON.KBMX.SV.W.0033.000000T0000Z-070225T0315Z/
LAMAR AL-MARION AL-
854 PM CST SAT FEB 24 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR MARION AND NORTHERN LAMAR COUNTIES...
AT 854 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BEXAR TO DETROIT...OR ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF HAMILTON TO 9 MILES WEST OF HAMILTON TO 14 MILES
SOUTHWEST OF HAMILTON...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BEAVERTON AND WESTON BY 900 PM CST
HAMILTON BY 905 PM CST
GUIN AND HACKLEBURG BY 910 PM CST
BEAR CREEK AND 6 MILES WEST OF WHITEHOUSE BY 915 PM CST
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST SUNDAY MORNING FOR
ALABAMA.
LAT...LON 3432 8817 3432 8808 3432 8807 3432 8777
3425 8771 3423 8774 3404 8773 3378 8824
3396 8822
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 6:45 PM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 24, 6:45 PM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...RETRANSMISSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 PM CST SAT FEB 24 2007 .UPDATE...MESOSCALE UPDATE. ALL EYES HERE FOCUSED ON DEWPOINTS. SEEING SURGE OF MOISTURE COMING UP INTO CENTRAL MS NOW. EXPECTING MOISTURE TONGUE TO SLIDE EASTWARD...MAYBE NOT AS FAR NORTH...AS ENTIRE UPPER SYSTEM BEGINS TO LIFT. OF COURSE ALL OTHER DYNAMICS WILL BE IN PLAY. JUST TO SPOUT SOME EYE POPPING EXPECTED NUMBERS...800+ 0-3 KM HELICITY VALUES... 4 TO 5 0-3 KM EHI...50 KT WINDS AT AROUND 1500 FT. OVERALL THE QUESTION REMAINS HOW FAR NORTH AND EAST WILL WE BE CAPPED? THE NEXT QUESTION WILL BE...IS THERE ENOUGH FRONTAL FORCING TO OVERCOME THE CAP? (MORE THAN LIKELY) THERE IS NO DOUBT THAT EVERYTHING ON THE SCOPE TONIGHT WILL BE SPINNING. THAT DRAWS THE QUESTION...WITH DEWPOINTS IN MIND...SURFACE BASED VS. ELEVATED. THAT WILL BE HARD TO DISCERN TONIGHT. ANOTHER QUESTION IS...WILL THERE BE TOO MUCH SHEAR ALOFT TO LOP-OFF TOPS...LIMITING GROWTH AND TORNADO THREAT? (POSSIBLY) EVEN IF...DAMAGING STRAIGHT-LINE WINDS ARE STILL ON THE TABLE. SOUNDS LIKE I HAVE MORE QUESTIONS THAN ANSWERS. TIMING STILL LOOKS GOOD ON THE LINE. THIS BROKEN SQUALL LINE SHOULD SHOOT ON THROUGH. THINGS TO LOOK FOR...ESPECIALLY THE FURTHER SOUTH YOU GO...ARE TRAINING SUPERCELLS. IF THE NORTHERN PORTION LINE LAYS OVER (SW/NE ORIENTATION) AREAS COULD SEE A COUPLE OF ROUNDS IN A SHORT TIME. OUTSIDE THE SEVERE THREAT...WINDS WILL BE GUSTY TONIGHT WITH COMMON 30 TO 40 MPH GUSTS ACROSS THE AREA. THIS ALONE WILL TOSS AROUND LIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...ETC.. SOME WEAKENED TREES MAY ALSO SUCCUMB TO STRONGER GUSTS. JONES/90 && .AVIATION...DISCUSSION FOR 00Z TAFS. STRONG PRESSURE GRADIENT PRODUCING GUSTY CONDITIONS AT ALL TERMINALS THIS AFTERNOON AND THIS TREND WILL CONTINUE THROUGH MUCH OF THE NEXT 24 HOURS. SOUTHEASTERLY WINDS FROM 10-15KTS WITH GUSTS TO 25 KTS. HIGHEST WINDS EXPECTED NEAR A COLD FRONT COMING THROUGH THE AREA OVERNIGHT. WINDS VEERING AND INCREASING TO AROUND 15 KTS GUSTS TO 25-40KTS TCL/BHM/EET/MGM 07-10Z AND ANB/TOI 08-11Z. VCTS THUNDER INSTALLED AHEAD OF THE MAIN CONVECTIVE AREA WITH THUNDER AT TERMINALS FOR ONLY A FEW HOUR WINDOW. FROM 01-07Z...WINDS FROM 2000-4000 FT MAY REACH 60+ KTS. CEILINGS WILL BE VFR UNTIL CONVECTIVE BAND APPROACHES...THEN DROP TO MVFR...ADDED TEMPO IFR IMMEDIATELY BEHIND THE CONVECTIVE LINE FOR A FEW HOURS...THEN SKIES CLEAR. WINDS VEER EVEN MORE TO AROUND 240 10G22 AFTER 14-16Z. 75/LINHARES && .BMX WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY ALL ZONES THROUGH 6 AM SUNDAY MORNING. &&
Hazardous weather outlook, Feb 24, 4:40 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 440 PM CST SAT FEB 24 2007 ALZ011>015-017>050-251209- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 440 PM CST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL ALABAMA TONIGHT. A LINE OF THUNDERSTORMS IS EXPECTED TO REACH AREAS WEST OF INTERSTATE 65 AND NORTH OF INTERSTATE 20 BETWEEN 6 PM AND 8 PM...AFFECTING ALL AREAS WEST OF INTERSTATE 65 BETWEEN 9 PM AND 3 AM...WHILE AREAS EAST OF INTERSTATE 65 WILL BE AFFECTED AFTER MIDNIGHT. THOUGH THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS ASSOCIATED WITH AN ADVANCING BROKEN SQUALL LINE...THERE IS ALSO A THREAT OF TORNADOES WITH ANY THUNDERSTORMS THAT DEVELOP...ESPECIALLY WEST OF INTERSTATE 65. THE KEY FACTOR IN DETERMINING THE POTENTIAL SEVERITY OF THE STORMS WILL BE THE EXTENT OF THE RETURN OF LOW LEVEL MOISTURE AHEAD OF THE STORMS. MOISTURE CONTINUES TO BE RATHER LIMITED SATURDAY AFTERNOON ...BUT STRONG SOUTHEAST WINDS WILL BRING AN INCREASE IN LOW LEVEL MOISTURE THROUGH THE AFTERNOON AND EVENING. IF THE AMOUNT OF MOISTURE INCREASES WITH SURFACE DEWPOINT TEMPERATURES OF 60 DEGREES OR HIGHER...THEN THE THREAT OF SEVERE STORMS...INCLUDING TORNADOES...WILL ALSO INCREASE. IF THE MOISTURE RETURN IS LIMITED...THEN THE THREAT OF WIDESPREAD TORNADOES WOULD DECREASE. PLEASE PAY PARTICULAR ATTENTION TO THE TIMING AND AREA OF GREATEST RISK AS UPDATES ARE ISSUED. IN ADDITION TO THE THUNDERSTORM THREAT...A WIND ADVISORY IS IN EFFECT TONIGHT THROUGH 6 AM SUNDAY FOR SUSTAINED SURFACE WINDS OF 20 TO 25 MPH WITH WIND GUSTS AT 30 MPH OR MORE AT TIMES. THESE HIGH WINDS MAY BREAK TREE LIMBS...THROW ABOUT LIGHT OBJECTS AND CAUSE TRAVEL PROBLEMS ON EAST-WEST ORIENTED ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG THUNDERSTORMS ARE EXPECTED TO BE ONGOING SUNDAY MORNING. AT THIS TIME...THERE IS A LINGERING RISK FOR SEVERE THUNDERSTORMS FOR LOCATIONS IN FAR EASTERN AND SOUTHEASTERN CENTRAL ALABAMA. DAMAGING WIND GUSTS WILL REMAIN THE PRIMARY THREAT...BUT ISOLATED TORNADOES ARE STILL POSSIBLE. AS MENTIONED ABOVE...THE AMOUNT OF AVAILABLE MOISTURE AND SUBSEQUENT INSTABILITY WILL BE KEY FACTORS IN DETERMINING THE STRENGTH OF THE LINE OF THUNDERSTORMS OVERNIGHT AND INTO SUNDAY MORNING. BEHIND THE LINE OF THUNDERSTORMS...SOUTHWEST WINDS WILL INCREASE SUNDAY MORNING WITH GUSTS NEAR OR ABOVE 30 MPH. A WIND ADVISORY WILL LIKELY BE ISSUED DURING THE DAY ON SUNDAY. ANOTHER STORM IS EXPECTED TO APPROACH CENTRAL ALABAMA THURSDAY AND THURSDAY NIGHT...BRINGING THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS. AT THIS POINT IT IS TOO EARLY TO DETERMINE THE SPECIFIC THREAT OF SEVERE WEATHER...BUT THERE IS AT LEAST THE POSSIBILITY OF A FEW STRONG STORMS. OTHERWISE...NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED SATURDAY NIGHT INTO SUNDAY MORNING. STEFKOVICH
In the hours before
Local storm report, Feb 24, 6:46 PM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
646 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM NON-TSTM WND GST BRILLIANT 34.02N 87.78W
02/24/2007 E40 MPH MARION AL EMERGENCY MNGR
A FEW TREES BLOWN DOWN NEAR BRILLIANT. ESTIMATED WIND
GUSTS AROUND 40 MPH.
&&
LINHARESLocal storm report, Feb 24, 6:47 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND GST JASPER 33.85N 87.27W
02/24/2007 E40 MPH WALKER AL EMERGENCY MNGR
A FEW TREES WERE BLOWN DOWN ACROSS WALKER COUNTY. WIND
GUSTS ESTIMATED AROUND 40 MPH.
&&
LINHARESLocal storm report, Feb 24, 6:58 PM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
658 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM NON-TSTM WND GST BIRMINGHAM 33.53N 86.80W
02/24/2007 M44 MPH JEFFERSON AL BROADCAST MEDIA
WIND GUSTS ON RED MOUNTAIN MEASURED AT 44 MPH.
&&
LINHARESLocal storm report, Feb 24, 7:17 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
717 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM NON-TSTM WND DMG 7 N GUIN 34.07N 87.91W
02/24/2007 MARION AL EMERGENCY MNGR
A FEW TREES AND POWER LINES WERE BLOWN DOWN NEAR THE
INTERSECTION OF COUNTY ROAD 45 AND COUNTY ROAD 42.
&&
LINHARESThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 9:36 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 39 min |
| Feb 24, 10:02 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Marion | 43 min |
| Feb 24, 10:27 PM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 48 min |
| Feb 24, 10:51 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 39 min |
| Feb 24, 11:06 PM CST | Tornado Warning | BMX | Pickens | 24 min |
| Feb 24, 11:29 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 46 min |
| Feb 24, 11:49 PM CST | Tornado Warning | BMX | Greene, Sumter | 28 min |
| Feb 25, 12:40 AM CST | Severe Thunderstorm Warning | BMX | Marengo, Sumter | 35 min |
| Feb 25, 5:53 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.